This is topic One tsp of mepron? in forum Medical Questions at LymeNet Flash.


To visit this topic, use this URL:
https://flash.lymenet.org/ubb/ultimatebb.php/topic/1/117930

Posted by katrinab (Member # 30330) on :
 
I take my abx at night cause they are extended release. But I take mepron too and am not sure if I should take one tsp of mepron with abx or if I should take two doses, with one being without abx. My llmd doesn't know Im using of mepron because he doesn't treat coinfections, but I have some. Which way would be the best way to take it?
 
Posted by WhitneyS (Member # 25666) on :
 
Hmmm I'm sure you checked for drug interactions and such right?

How much Mepron do you have? This is one of those drugs that you need to be able to take for several months in order for it to be effective.

I won't try to talk you out of taking it cause I'm sure you've made up your mind. It doesn't matter when you take it really, the whole idea with abx is to take it frequently enough for your levels to be stable.

I would try to find a Dr who treats Co-infections....doenst sound very LLMD-ish to me.
 
Posted by Sammi (Member # 110) on :
 
What other meds are you taking? Mepron needs to be taken with certain antibiotics to make it effective.

Typically the prescribed dose of Mepron is more than one teaspoon daily.

In my opinion, I think it is important for your doctor to know everything you are taking because of possible interactions etc.

If this doctor does not treat co-infections, why not switch to one who does?
 
Posted by amk33 (Member # 13206) on :
 
My son is taking 1/2 tsp twice a day with zithromax 250. He is about 130lbs, but geting the child's dose. Is this adequate? He's 14.
 
Posted by tickbitt (Member # 33753) on :
 
amk33; that sounds OK for a 130 pound child. At 14 the liver isn't fully developed, so you have to cut back some from what you'd give an adult of the same weight.

Katrinab: it really doesn't matter whether you take it all at once, nor with or without the other abx. The half life of it in your body is 2-3 days, so it takes 3-4 days for the level to build up to the steady-state level and it doesn't drop very much in a day. I agree with WhitneyS - if your so called LLMD doesn't treat coinfections he's not really lyme literate and you ought to find a new one.

Sammi: I think it's usually given with a macrolide (zith or biaxin). Artimisia can help a lot too.
 
Posted by Lymetoo (Member # 743) on :
 
Don't forget to eat the fats with it.
 
Posted by nonna05 (Member # 33557) on :
 
Manybites ,it's amazing the doses you can handle..THEY'D BE WIPING OFF THE FLOOR AT THOSE AMOUNTS/

YOU MUST HAVE ONE STRONG BODY//

Mepron has to be taken for a long time to work, right??


Guess you could start with it and then go to a doc,, visit, and try for script, It would have to be a western/eastern clinic or something..

Maybe you could start with it and follow-up with OTC thing's that hit it....

Is Teassel one??/Noni, Cumanda? Art?
Can you go to who gave it to you before??
 
Posted by desertwind (Member # 25256) on :
 
My LLMD has me on 1 tsp twice a day. He said I COULD go up to 2 tsp. twice a day but would be fine at one.

According to him, weight is a consideration in dosing. 120lbs. and under can go with 1 tsp. twice a day from what I was told.

Yup, that is my motivation to stay under 120 lbs...
 
Posted by amk33 (Member # 13206) on :
 
Thanks, tickbitt..that makes me feel better. I am giving him milk thistle daily to support the liver, so hopefully he won't have any problems with it.
 
Posted by Lymedin2010 (Member # 34322) on :
 
Wow 6 tsp!!!!!

I did 1 tbs 2x day and when I felt like taking a risk, I did 1 1/2 at a time. I was taking it as if it was nothing and I never felt any herx from it.

Once I was down to the last drop, so I cut open the bottle and squeezed out probably 2 1/2-3 tsp in one setting. Bammm!

My head shook and vibrated, tingling of arms and legs, increased head and neck pressures, disorientation, sweating, and heart palps. It brought me down for a good 4-5hrs.

I read the label and those were some of the symptoms of over dosing. I always thought I just overdid a very potent ABX and paid the price. Reading this thread, perhaps I was wrong and it was a huge die off?
 


Powered by UBB.classic™ 6.7.3